Symbicort and COVID-19: A Dangerous Combination?

Symbicort and COVID-19. Symbicort is being used to treat COVID-19, but is it safe?

Here is the latest in the ongoing saga of health issues I’ve had this month. Thank you to Jennifer Margulis for providing a forum to share these stories so that they get wider dissemination than I could accomplish on my little blog here on WordPress.

Chasing the effects of Symbicort and COVID-19 as my illness moves into its third week

By Dawn Pier
Special to JenniferMargulis.net

Nineteen days ago, I got sick with what was probably COVID-19. You can read that story here. I’ve been quarantined, alone out in the countryside, living in a solar-powered beach house off-the-grid for twelve days now. I’ve also been taking Symbicort, which has created a combustible mix of other problems. Between Symbicort and COVID-19, I’m not sure what’s causing what.

Self-quarantine worked out reasonably well for me. I have internet, so I can keep working. Friends have dropped essentials off at the gate or outside the house, like green apples, bone broth, and vegetables, taking care not to come too close.

Four days ago I really felt like I was on the mend. The hacking cough I had when I first got sick was gone, which I attributed in part to the inhaler of Symbicort my doctor prescribed at double the dose (two puffs two times daily).

I did notice though that my tongue didn’t feel normal and my sense of taste was “off.” 

Nothing tasted good, not even the homemade organic whole wheat bread I’d made or the red wine a friend gave me. 

I poured myself a small glass as a treat to go with the bread. It tasted so bad that I was pretty sure it had gone off. 

Symptoms of COVID-19 or something else?

Friends told me that loss of taste was another COVID-19 symptom. 

I was having other symptoms: nerve twitches, cramps in my feet, and general muscle weakness and fatigue. I attributed all of this to the virus. I didn’t even consider Symbicort and COVID-19, or one and not the other could be at work within my system.

But as the days rolled by, I started to wonder when I was going to feel truly “well” again. 

Continue reading here… https://jennifermargulis.net/symbicort-and-covid-19-mix/

2 thoughts on “Symbicort and COVID-19: A Dangerous Combination?

  1. So, you use this for asthma… I also have COPD but it is diagnosed as emphysema and have just written to my MD regarding an inhaler that has a longer lasting effect than what I currently use which is Ventolin..
    Positive affirmations for a complete and speedy recovery, my friend.!!!

    • Hi Clifford, Yes, COPD is the “new” term for emphysema. Albuterol is a fast-acting corticosteroid also prescribed for asthma. My doc suggested I try a combo inhaler that contains albuterol and another drug. They didn’t have any at the pharmacy when I went to get it yesterday and I wasn’t willing to drive all over town to find it because of the number of people not practicing any precautions in San Jose or Cabo San Lucas. I came home without it. Thankfully my lung spasms are few and far between and USUALLY resolve themselves. I’ll get the inhaler next trip to town (in three weeks once people have figured out the virus is not something to dismiss).

Tell me what you think. Seriously. I can take it.

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.